Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
emmabrown

i have some questions about Spironolactone

Recommended Posts

1) firstly, are people in the UK getting offered it by their gp's? or am i gonna have to get back on the waiting list for a derm?

2) secondly: how safe is it to use long term?

i am currently on antibiotics, is it safer than using antibiotics?

3) thirdly, i need a plan. how can i minimise a break out coming off minocycline? when should a start reducing my dosage? should be minimise my dosage and then start straight on spironolactone, or should i start something like retina-a with mino, then recude the dosage and start on spiro?

4) fouthly, how bad is the innitial breakout on spiro and how long does it take to become effective? should spiro be used with birth control? or something?

thanks :)

Link to comment
Share on other sites

Hi there.

Well I cannot answer your first question as I do not live in the UK.

However, long term use of spiro, as long as your potassium levels are checked consistently and are normal, should be no problem.

I did have a very bad initial breakout and went on antibiotics to help with that IB. I would potentially stay on your minocycline, at least for the first 3 months of spiro use, until your body adjusts. The antibiotics will not necessarily keep the IB completely at bay, but may help as an anti-inflammatory.

I think that if you're going to be on antibiotics, it always decreases the effectiveness of birth control pills, so be careful with that. As far as spiro goes, it seems that a lot of women who are currently on BCP may be switched to YAZ since it contains 25mg of spiro already in it.

I have been on spiro and doxycline for 9 weeks now and bad IB is over. While my acne is MUCH improved, I cannot say it's completely gone. Right now, I am about one week from getting my period and I am still breaking out. Not as badly, which is nice, but I am still hoping the spiro will completely clear my acne.....eventually. I heard it can take 3-6 months, so I am still hoping!

Good luck!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×